MAUDE Adverse Event Report: AIZU OLYMPUS CO., LTD. EVIS EXERA GASTROINTESTINAL VIDEOSCOPE

AIZU OLYMPUS CO., LTD. EVIS EXERA GASTROINTESTINAL VIDEOSCOPE
Model Number GIF-XTQ160
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report has been submitted by the importer under this mdr report number 2429304-2024-0000412.The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
Olympus reviewed the following literature titled ¿safety, efficacy, and clinical utility of the 5.1-mm debridement catheter for treatment of walled-off pancreatic necrosis.¿ a multicenter cohort study was conducted at 8 institutions including patients who underwent direct endoscopic necrosectomy (den) with the 5.1-mm endorotor.The primary outcome was the number of den sessions needed for walled-off necrosis (won) resolution.Secondary outcomes were the average percentage of reduction in solid won debris and decrease in won area per session, total time spent performing endorotor therapy for won resolution, and adverse events (aes).Direct endoscopic necrosectomy (den) is a recommended strategy for treatment of walled-off necrosis (won).Den uses a variety of devices including the endorotor (interscope, inc, northbridge, mass, usa) debridement catheter.Recently, a 5.1-mm endorotor with an increased chamber size and rate of tissue removal was introduced.The aim of this study was to assess the efficacy and safety of this device.A multicenter cohort study was conducted at 8 institutions including patients who underwent den with the 5.1-mm endorotor.The primary outcome was the number of den sessions needed for won resolution.Secondary outcomes were the average percentage of reduction in solid won debris and decrease in won area per session, total time spent performing endorotor therapy for won resolution, and adverse events (aes).Results: sixty-four procedures in 41 patients were included.For patients in which the 5.1-mmendorotor catheter was the sole therapeutic modality, an average of 1.6densessions resulted in won resolution with an average cumulative time of 85.5 minutes.Of the 21 procedures with data regarding percentage of solid debris, the average reduction was 85% 23%per session.Of the 19 procedures with data regarding won area, the mean area significantly decreased from 97.6 72.0 cm2 to 27.1 35.5 cm2 (p <.001) per session.Aes included 2 intraprocedural dislodgements of lumen-apposing metal stents managed endoscopically and 3 perforations, none of which was related to the endoroto but rather the double pig tail and/or the metal stent removal.Bleeding was reported in 7 cases, all of which were treated endoscopically.None of these cases required embolic or surgical therapy; however, 2 required blood transfusions.Conclusions: this is the first multicenter retrospective study to investigate the efficacy and safety of the 5.1-mm endorotor catheter for won.Results from this study showed an average of 1.6 den sessions were needed to achieve won resolution with an 85% single-session reduction in solid debris and a 70% single-session decrease in won area with minimal aes.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA GASTROINTESTINAL VIDEOSCOPE
Common Device Name
GASTROINTESTINAL VIDEOSCOPE
Manufacturer (Section D)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima 965-8 520
JA  965-8520
Manufacturer (Section G)
AIZU OLYMPUS CO., LTD.
3-1-1 niiderakita
aizuwakamatsu-shi, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key20279413
Report Number9610595-2024-18967
Device Sequence Number7563879
Product Code FDS
UDI-Device Identifier04953170156120
UDI-Public04953170156120
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K011151
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Literature,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberGIF-XTQ160
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2024
Supplement Date Received by Manufacturer11/01/2024
Initial Report FDA Received Date09/23/2024
Supplement Report FDA Received Date11/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOROTOR, INTERSCOPE INC
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown